Sex Change (SRS)
During the recovery period, after each dilation session:
Insertion the dilator
1. Before starting, relax the muscles and Semiflex your knee.
2. A condom is placed over the dilator, apply KY-jelly and insert slowly and keep it in for about 15-30 minutes, finally clean as previously directed and apply the antibiotics ointment over the stitching and any area of fresh wound.
3. Start with the smallest dilator and progress to the larger diameter provided.
4. Do not skip dilation even if it is painful. Failure to do it may result in partial or total collapse.
5. Rinse out the lubricant after dilation and apply an antibiotic ointment or Betadine solution until the wound is completely healed.
6. One month after SRS operation you will be required to start applying Premarin cream to your neo-vagina. Apply two times a day to soften your neo-vagina. This generally lasts around six months.
After the 4th week post op, you should be able to engage in neo-vaginal intercourse. The neo-vagina will need some form of lubrication. In general, patients may have sexual intercourse after they successfully dilate the neo-vagina to the last size of the vaginal dilators. Sex partners should wear condom and apply lubricant inside vaginal cavity during neovaginal intercourse in the 1st month to prevent trauma effect from inadequate lubricant. After 1 month intercourse can be done without condom but lubricant still has to be used.
Return to female hormones:
Patients can resume taking oral female hormones in 2 month after surgery but the need for female hormones is less than prior to surgery.
You will receive documents certify you have successfully undergone sex reassignment surgery.
Insurance and Legal issues
Insurance carriers may specifically exclude transsexual treatment as they do aesthetic surgery. Legal name change and birth certificate amendments are accomplished according to the laws of the particular state or country. Patient can return to female hormones as before surgery after two months. You should consult your endocrinologist to re-adjust the dosage. A sudden change in hormone levels, for some individuals, may result in the fluctuation of emotion.